Alert archive / Louisiana / Flash Flood Warnings in 2011
Flash Flood Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 21, 2011, 3:01 PM CDT for Jefferson Parish, Plaquemines Parish, Saint Charles Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 21, 2011, 3:49 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Plaquemines Parish, LA, Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187
WGUS54 KLIX 212001
FFWLIX
LAC051-075-089-212200-
/O.NEW.KLIX.FF.W.0018.110721T2001Z-110721T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT THU JUL 21 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY...
AVONDALE...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
EAST CENTRAL ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 500 PM CDT
* AT 254 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ARE NEARLY
STATIONARY ACROSS PORTIONS OF JEFFERSON...PLAQUEMINES AND EAST
CENTRAL ST. CHARLES PARISHES. THE HEAVIEST RAIN HAS OCCURRED
BETWEEN BARATARIA...TERRYTOWN AND MARRERO. RADAR INDICATES THAT 2
INCHES OF RAIN HAS OCCURRED OVER SOME AREAS IN THE LAST HOUR WITH
AN ADDITIONAL 1 TO 2 INCHES POSSIBLE BEFORE THE RAIN ENDS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWEGO...
WAGGAMAN...HARAHAN AND BRIDGE CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2973 9018 2994 9030 2995 9017 2994 9013
2991 9013 2992 9009 2984 8992 2967 8988
2963 9001
$$1 follow-up statement
000
WGUS74 KLIX 212049
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 PM CDT THU JUL 21 2011
LAC051-075-089-212059-
/O.CAN.KLIX.FF.W.0018.000000T0000Z-110721T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-JEFFERSON LA-PLAQUEMINES LA-
349 PM CDT THU JUL 21 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
PLAQUEMINES...NORTHERN JEFFERSON AND EAST CENTRAL ST. CHARLES
PARISHES...
THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE
DISSIPATED AND FLASH FLOODING IS NO LONGER EXPECTED IN THE WARNING
AREA.
LAT...LON 2973 9018 2994 9030 2995 9017 2994 9013
2991 9013 2992 9009 2984 8992 2967 8988
2963 9001
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 12:29 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 21, 12:29 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1229 PM CDT THU JUL 21 2011 .AVIATION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE BROKEN OUT SOUTH OF THE INTERSTATE 12 CORRIDOR...AND AS NOTED BELOW...CONVECTION TO THE NORTH OF THE AREA. BOTTOM LIKE FOR AVIATION CONCERNS IS THAT SLOW MOVING CONVECTION WILL BE POSSIBLE AT ANY TERMINAL THIS AFTERNOON. AREAL COVERAGE WILL BE RATHER SPOTTY...AND VCTS WILL BE USED FOR NOW UNTIL IT APPEARS THAT A PARTICULAR TERMINAL WILL BE DIRECTLY AFFECTED. OUTSIDE OF CONVECTION...VFR WILL BE THE RULE THROUGH THE PERIOD...ALTHOUGH WE COULD SEE MVFR VSBYS NEAR KMCB AROUND SUNRISE. CONVECTION APPEARS AS IF IT WILL BE A LITTLE MORE PREVALENT TOMORROW AFTERNOON...WHICH WILL BE ACCOUNTED FOR IN THE 00Z TAF PACKAGE. 35 && .PREV DISCUSSION... /ISSUED 1025 AM CDT THU JUL 21 2011/ UPDATE...NO MAJOR CHANGES MADE BUT THIS AFTERNOONS FCST IS A LITTLE TRICKY. THERE IS A NOTICEABLE DISTURBANCE/COOL POCKET ALOFT NOTED IN THE TROP RIGHT OVER THE REGION. THIS COULD PROVIDE ENOUGH OF A SHOT TO GET PRETTY GOOD COVERAGE OF SHRA AND TSRA OVER THE SWRN THIRD/HALF OF THE CWA LAND AREAS. WE ARE ALSO UNDER THE RIDGE WHICH IS BRINGING A MAJOR HEAT WAVE TO THE CNTRL CONUS AND THIS HAS ALLOWED AN ERLY TO BRING CONVECTION TO CNTRL MS. BOTH OF THESE COULD PUT THE NERN HALF OF THE CWA IN A SUBSIDENCE REGION PROVIDING VERY ISLTD ACTIVITY THIS AFTN. OF COURSE THE HIRES LOCAL MDLS ARE REALLY NOT HINTING AT ANY FOCUS AND JUST HAVE WIDELY SCT ACTIVITY. A FEW OF THEM ACTUALLY SHOW A LITTLE MORE ACTIVITY ACROSS SRN MS AND PUSHING SOUTH INTO COASTAL MS THAN I WOULD OTHERWISE THINK TODAY AND THE REASON FOR THIS COULD BE OUTFLOW BNDRIES THAT EMANATE FROM CONVECTION THAT FIRES LATER TODAY JUST OFF TO OUR NORTH. WITH THIS I WILL MAKE ONLY MINOR ADJUSTMENTS TO POPS AND WEATHER COVERAGE. RIGHT ALONG THE MS COAST...COASTAL WATERS EAST OF THE MS DELTA AND ADJACENT LA PARISHES EAST OF THE MS RIVER LOOK FOR ISLTD COVERAGE WHILE THE WRN AND SWRN PORTIONS OF THE CWA SEE 40-50% POPS. I WILL HOLD ONTO 30% ACROSS SRN MS IN ANTICIPATION OF CONVECTION FROM THE NORTH WORKING SOUTH. NOT EXPECTING ANY SEVERE WEATHER BUT AN ISLTD STRONG STORM OR TWO IS NOT OUT OF THE QUESTION. GRIDS AND ZONES HAVE ALREADY BEEN SENT. && .PRELIMINARY POINT TEMPS/POPS... MCB 93 73 91 73 / 40 20 40 20 BTR 94 75 93 75 / 40 20 50 20 ASD 92 75 91 76 / 30 20 40 20 MSY 92 77 91 77 / 30 20 50 20 GPT 91 76 91 77 / 20 20 40 20 PQL 92 73 91 75 / 30 20 40 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 21, 11:37 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1137 AM CDT THU JUL 21 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-221645- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1137 AM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED...MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ALONG AND TO THE SOUTH OF THE INTERSTATE 10 AND 12 CORRIDORS. A FEW STORMS MAY PRODUCE GUSTY WINDS...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. A FEW OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.